By Topic

A comparison of two simple prediction intervals for exponential distribution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
N. Balakrishnan ; Dept. of Math. & Stat., McMaster Univ., Hamilton, Ont., Canada ; C. -T. Lin ; Ping-Shing Chan

The prediction intervals proposed by J. F. Lawless (1971) and G. S. Lingappaiah (1973) for the exponential distribution are both simple to use. In this note, we make a comparison of these two prediction intervals based on the expected width of the prediction interval, as well as by means of the probability of the width of one being smaller than the other. For the computation of the latter, we use an algorithm, which is described briefly in the Appendix. Numerical results of these comparisons are presented for different choices of the parameters involved. Both these comparisons reveal that the prediction interval in is better than that in in that it has smaller expected width, as well as higher probability of having smaller width. Finally, we present an example to illustrate the results discussed in this paper.

Published in:

IEEE Transactions on Reliability  (Volume:54 ,  Issue: 1 )